Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/living-healthy/f/womens-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Stopping the pill
    avatar
    manos77 posted:
    I have been on the pill for the last 23 years and am thinking about stopping as since moving to the USA my brand is not produced here and the 2 I was told were the same left me spotting every day for 3 months and I cannot afford the repeated doctor visits, any ideas/tips/suggestions?
     
    avatar
    georgiagail responded:
    About what? Stopping oral contraceptives. Other birth control alternatives?

    Gail
     
    avatar
    manos77 replied to georgiagail's response:
    Stopping the pill and other alternatives. Has anyone had any side effects after stopping the pill?
     
    avatar
    georgiagail replied to manos77's response:
    The most common side effect is that many women do not see a return to a regular menstrual schedule for an extended period of time (several months is not unusual; up to a year in unusual situations).

    In addition, if your menstrual schedule was irregular before you starting hormone containing birth control, it is likely to return to that schedule once you stop it.

    Gail
     
    avatar
    JenLWoo responded:
    I was on the pill for 18 years, then switched to Mirena IUD about 2 years ago. Overall, I am very happy. I don't really have periods at all anymore. The only negative is my skin is now very oily - just like it was in high school. The pill was blocking that, and the hormones in Mirena are very low and don't really circulate in the blood.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.